0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Observation |

Eltrombopag-Associated Hyperpigmentation

Inbal Braunstein, MD1; Karolyn A. Wanat, MD1; Rosalie Elenitsas, MD1,2; XiaoWei Xu, MD, PhD1,2; Noelle Frey, MD3; Misha Rosenbach, MD1
[+] Author Affiliations
1Department of Dermatology, Perelman School of Medicine, University of Pennsylvania, Philadelphia
2Department of Pathology and Laboratory Medicine, University of Pennsylvania, Philadelphia
3Department of Hematology and Oncology, Perelman School of Medicine, University of Pennsylvania, Philadelphia
JAMA Dermatol. 2013;149(9):1112-1115. doi:10.1001/jamadermatol.2013.5107.
Text Size: A A A
Published online

Extract

We report 2 cases of cutaneous hyperpigmentation with eltrombopag, a novel thrombopoietin receptor agonist.

Article InformationCorresponding Author: Inbal Braunstein, MD, 3600 Spruce St, 2 Maloney, Hospital of the University of Pennsylvania, Philadelphia, PA 19103 (inbal.braunstein@gmail.com).

Published Online: July 24, 2013. doi:10.1001/jamadermatol.2013.5107.

Conflict of Interest Disclosures: None reported.

Additional Contributions: We are indebted to Katie Dawson, MD, and the team from GlaxoSmithKline for helpful comments.

Figures in this Article

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure 1.
Images From Case 1

A, Clinical photograph of patient 1 demonstrates subtle gray discoloration of the face compared with the patient’s hands. B, Histopathologic image demonstrates brown granules of pigmentation (hematoxylin-eosin, original magnification ×600). C and D, This pigment was highlighted by Fontana-Masson stain (C) (original magnification ×600) and stained weakly positive with Prussian blue (D) (original magnification ×600).

Graphic Jump Location
Place holder to copy figure label and caption
Figure 2.
Histopathologic Images From Case 2 With Diffuse Pigment Deposition

A, Low magnification demonstrates pigmentation throughout the dermis and in superficial subcutaneous tissue (hematoxylin-eosin, original magnification ×40). B-D, Higher magnification shows multiple foci of brown fine granules (B) (hematoxylin-eosin, original magnification ×600) that stain strongly positive with Fontana-Masson (C) (original magnification ×600) and Prussian blue (original magnification ×600).

Graphic Jump Location

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
PubMed Articles
Jobs
brightcove.createExperiences();